Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 144, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2006, 9:12 PM CDT for Garfield County, Nebraska. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2006, 9:12 PM CDT (02:12 UTC)
- Expired
- Jun 23, 2006, 10:15 PM CDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garfield County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:56 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 23, 3:56 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT FRI JUN 23 2006 .SHORT TERM... MODELS IN GOOD AGREEMENT IN NEAR TERM. CONVECTION BREAKING OUT IN EASTERN WYOMING AND ALONG THEATA E RIDGE FROM CENTRAL KS INTO CENTRAL NEBRASKA AND ALONG FRONTAL BOUNDARY JUST NORTH OF BORDER. TDS IN LOW TO MID 50S OVER WESTERN PORTIONS OF NEBRASKA. WAVE SEEN IN IR PUSHING INTO NORTHEAST WY. WITH FROPA TONIGHT HAVE LOWERED MINS AND MAX TEMPS SEVERAL DEGREES. UPSLOPE COMPONENT ON SSATURDAY COMBINED WITH NEXT WAVE OUT OF HUDSON BAY LOW TO PROVIDE ANOTHER ROUND OF CONVECTION MAINLY SOUTHWEST ZONES WITH MOISTURE BEING LIMITING FACTOR HAVE EXPANDED PRECIP GRIDS EAST AFTERNOON AND EARLY EVENING. SUNDAY NIGHT INTO MONDAY BOUNDARY HAS MOVED FURTHER SOUTH INTO KS AND HAVE LEFT DRY FOR NOW BUT LOWERED TEMPS SEVERAL DEGREES. .LONG TERM... GULF BLOCKED THROUGH EXTENDED BACKDOOR FRONT TUESDAY WEDNESDAY NOW WORKING WITH LIMITED MOISTURE HAVE REMOVED POPS FROM FORECAST SURFACE BOUNDARY PROGGED TO REMAIN ACROSS CENTRAL NEBRASKA THROUGH THE END OF THE PERIOD. HAVE INTRODUCED SLIGHT CHANCE ON THURSDAY. TEMPERATURES IN THE LOWER 80S WITH LOWS IN THE 50S. && .LBF WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 549 UNTIL 10 PM CDT (9 PM MDT) WESTERN AND NORTH CENTRAL NEBRASKA. && POWER
Hazardous weather outlook, Jun 23, 3:47 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT FRI JUN 23 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-242100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 347 PM CDT FRI JUN 23 2006 /247 PM MDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE OVERNIGHT HOURS. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE TONIGHT. AT THE SURFACE...SEVERAL BOUNDARIES...SEPARATING DIFFERENT TYPES OF AIR MASSES...WERE LOCATED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. IN ADDITION...MODERATE MOISTURE IN THE ATMOSPHERE WILL BE PRESENT ACROSS THE AREA AS WELL. ALL OF THESE FACTORS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THROUGH THE NIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY NORTH AND WEST OF A LINE FROM VALENTINE TO NORTH PLATTE TO OGALLALA THROUGH 10 PM CDT...THEN SOUTHEAST OF A LINE FROM VALENTINE TO OGALLALA THROUGH THE REMAINDER OF THE NIGHT. THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT TIMES ACROSS THE AREA. IN ADDITION...REMEMBER THAT LIGHTNING IS ASSOCIATED WITH ALL THUNDERSTORMS...AND IS MORE FREQUENT AND INTENSE WITH SEVERE THUNDERSTORMS. THIS WILL INDEED BE THE CASE THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND. SEVERAL UPPER LEVEL LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE AREA THROUGH SATURDAY NIGHT. THESE WILL COMBINE WITH FRONTAL BOUNDARIES ACROSS THE AREA TO PRODUCE SCATTERED THUNDERSTORMS. AT THIS TIME...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ON SATURDAY. A DRIER WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FOR THE FIRST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
In the hours before
Local storm report, Jun 23, 8:40 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL GORDON 42.81N 102.20W
06/23/2006 M0.88 INCH SHERIDAN NE LAW ENFORCEMENT
HAIL ON NORTH SIDE AND WEST SIDE OF GORDON. ALSO 50 PLUS
WINDS.
&&
HANNONLocal storm report, Jun 23, 8:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL GORDON 42.81N 102.20W
06/23/2006 M0.88 INCH SHERIDAN NE LAW ENFORCEMENT
HAIL ON NORTH SIDE AND WEST SIDE OF GORDON. ALSO 50 MPH
PLUS WINDS.
&&
HANNONLocal storm report, Jun 23, 8:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BURWELL 41.78N 99.13W
06/23/2006 E1.75 INCH GARFIELD NE PUBLIC
&&
HANNONLocal storm report, Jun 23, 9:00 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 14 NNE BURWELL 41.97N 99.03W
06/23/2006 E1.75 INCH GARFIELD NE PUBLIC
&&
HANNONLocal storm report, Jun 23, 9:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL 10 N BURWELL 41.92N 99.13W
06/23/2006 E1.75 INCH GARFIELD NE EMERGENCY MNGR
HAIL MARBLE TO GOLFBALL COVERING GROUND ACROSS HIGHWAY
11.
&&
HANNONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:28 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 47 min |
| Jun 23, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 65 min |
| Jun 23, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 54 min |
| Jun 23, 8:50 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Jun 23, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 23, 10:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jun 23, 10:36 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 54 min |
| Jun 23, 11:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, Perkins | 59 min |
| Jun 24, 12:08 AM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 67 min |
| Jun 24, 12:40 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | LBF | Garden, Keith | 65 min |
| Jun 24, 2:05 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 55 min |
| Jun 24, 2:17 AM CDT | Severe Thunderstorm Warning | LBF | Garden | 43 min |
| Jun 24, 2:38 AM CDT | Severe Thunderstorm Warning | LBF | Perkins | 67 min |
| Jun 24, 3:48 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 57 min |
| Jun 24, 3:02 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 28 min |
| Jun 24, 4:08 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 67 min |
| Jun 24, 4:31 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 59 min |
| Jun 24, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 24, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker, Sheridan | 30 min |
| Jun 24, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.